Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Concerta + Clonezepam + Zoplidem - panic/frantic at work, angry at home- heart racing
avatar
An_248297 posted:
I was recently diagnosed adult ADHD and started taking Concerta. (Note that this happened 2 days before starting new job after 6 month layoff). Take at 6 am, with .5mg Clonezepam - started at 18 mg and was ok - some focus but still unable to concentrate at work. Do tasks very slowly, often overwhelmed and paralyzed. Have moved up dosages - starting at 18-36-54-72 CR release. With an increase in Clonezepam 1 mg in am and .5 early evening and 1 or 2 tablets 6.25 mg Zoplidem to sleep.

Throughout have had times where I am focused and concentrating more - more productive with clear thoughts and good ideas (in marketing). Energized and happier to be around at home and work.

But - downside is extreme frantic feeling, panic, inability to breath, (esp at 72 dose) and total inability to do any work. Can't do simple tasks, unorganized, cannot speak clearly, appear flustered and incompetent, at computer will stare vacantly at screen or open multiple tabs looking for information I don't need, re-write an email 10 times....often paired with the frantic panic described above. When I come home, I am angry and agitated. In fact - I find that my anxiety is out of control - every worry is magnified and multiplies exponentiall

am sure some is attributable to a new job in a small tech company with little process/ training - no ramp up time. Relationship has also had strains.

But if I don't find a solution soon a) no job b) no relationship .....any advice- especially in times of frantic panic/ anxiety. Coaching? mentoring?

I will truly appreciate any advice if someone has experienced the same - and a medical expert of course too. I

Thank you
Reply
 
avatar
Patricia Quinn, MD responded:
Dear An

Please contact your prescribing physician immediately and report these side effects. Also, I was curious as to why are you taking the anti-anxiety medication? For these side effects to concerta or for panic/anxiety that you had before starting concerta?

Stimulants can increase anxiety and panic as well as cause racing heart rate. If these symptoms have increased as the dose of concerta increased you may need a downward adjustment of the medication dosage or a change in medication.

In addition, be sure that you are not drinking beverages with a lot of caffeine (also a stimulant!) I have worked with patients who had previously treated their inattention and lack of focus by drinking huge quantaties of coffee, tea, or caffeinated sodas or high energy drinks. When they began taking medication for their ADHD, these old habits caused them problems as well.

For many individuals with ADHD and anxiety, a combination of stimulant (at the correct dosage) and cognitive behavioral therapy (CBT) often helps tremendously.

Pat Quinn, MD


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

Think really hard about medicating children
As a 22 year old with ADHD the best thing my parents ever did for me was not medicate me. I realized the tests I took at the age of 7 and ... More
Was this Helpful?
3 of 10 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.